Many people have said that Immodium has had no positive effects.
Member ChrisTroup said: I would urge ANYONE who has chronic diarrhea associated with SSRI use to go to their doctor and insist on being tested for Microscopic Colitis. Long story short, I was diagnosed with collagenous/microscopic colitis. Since then, I've tried to manage it the best I can with diet, medication, and lifestyle changes. My GI doctor had me on Lomotil for a long time. And it was ok. I am now close to finishing my second round and Entocort has done wonders.
Golfnut60 Note: This medication is used to treat certain bowel conditions (such as Crohn's disease, ulcerative colitis). While budesonide does not cure these conditions, it may decrease symptoms such as pain and diarrhea. Budesonide is an anti-inflammatory drug (corticosteroid hormone). It works by decreasing the body's natural defense response (immune response).
Member metafunj said: Just keep in mind that drugs that boost serotonin cause diarrhea and drugs that boost norepinephine(noradrenaline) cause constipation.
Member doodyrose said: what I have found to help better than any steroid and less of its own nightmares is ixfaxin 3x a day for 2 weeks then 2 every couple days but then I start getting better and skip my maintenance and then have to go back on it for 2weeks.
Member daorlando said: This article might be of great interest to those suffering from SSRI related diarrhea. Golfnut60 Note: This is a alternate solution to treating depression without SSRI’s. http://www.nleducation.co.uk/resources/reviews/a-novel-approach-to-treating-depression-how-probiotics-can-shift-mood-by-modulating-cytokines/
Member bricedu said: SSRI user with chronic Diarrhea for two years, I might have found the cure : Magnesium and B6 vitamin. I guess the SSRI depletes your body of magnesium and B6, that might have been the cause all along. It really does the trick. I have no more diarrheas and I can eat everything. My bloating is also gone I lost 9 pounds in two weeks, all water. It works for me. Oops! I forgot to say that I take magnesium and b6 pills 4 times a day. I read that you can take up to 1000 mg of magnesium a day. Although it is not completely gone. I just need to go to the bathroom once a day or every over day. In my case it's a huge improvement. My bloating is under control, but I really need to pee more than usual. I guess it's a good sign.
Member nursegirl6572 said: One thing to check is if the pharmacy has changed the brand they've been giving you. I know people have reported new symptoms (like diarrhea) when they were switched to a different brand. GolfNut60 Note: I think she is saying that even though your drug is exactly the same generic or non-generic name as usual, possibly the pharmacy has changed the manufacturer or something similar, which may result in some new symptoms.
On another forum a member who is taking Paxil said: Has anyone tried NOW Foods Ceylon Cinnamon? It stopped my chronic diarrhea in its tracks and have never had a problem since (over 1 yr.) If you read up on all the benefits of this wonderful spice, it can help with digestion, pH balance, candida, yeast overgrowth and all types of chronic diarrhea, just to name a few. Golfnut60 note: this has been available via Amazon but apparently the manufacturer has changed to cinnamon cassis which many regular buyers are very upset about, also stating that it is not as effective for various digestive issues but also contains an ingredient which may be harmful to your liver. Try and find the real deal through other suppliers.
Here is another article, even though it was written in 2000 which describes adding a drug Alosetron for a patient who had chronic GI issues while on many different SSRI's, each having similar GI issues. She and the Dr. reported good results such that she was able to comply with the last SSRI, having discontinued several others previously.
First, these meds are mostly constipative. Started anafranil 1993 and in 1999 flashes of diarhea. This led to tortured bowel ocd, hours in bathroom. Learned to stop three days before long travel, plus lotsa water and abused loperamide/immodium. Then a girlfriend died of hypokalemia. Used to defecate in shower with fingers. Switched to otc 5htp. In 2019 fled therapist who insisted on prozac. Now half year court ordered venlafaxine/effexor and now just soiled twice then er/ems docs yawned despite 1.8 bilirubin. Loperamide/immodium has worked so bad i need to stop to go but afraid. Googled about alosetron serotonin antagonist and further found serotonin causes crohn an megacolon. Mary Roach, in GULP, led to Nichopoulos claim that antidepressants caused megacolon which killed Elvis. I am despondent that i can unpredictably soil myself.
Followup. Stopped immodium sat afn, ran from chuch sun am, plan to stop meds 3days